MAUDE Adverse Event Report: BAUSCH + LOMB 25GA POSTERIOR PRODCEDURAL PACK WITH INTEGRATED VENTED AFI&FF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25GA POSTERIOR PRODCEDURAL PACK WITH INTEGRATED VENTED AFI&FF; UNIT, PHACOFRAGMENTATION
Model Number BL5425V
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Valvular Stenosis (2697)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation completed.One 25ga vitrectomy cutter was returned loose in a plastic bag along with a bl5425v pack from lot w0330.The expiration date on the label is 2019-03-16.The tip protector was not returned.The needle was bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts at the various cut rates and had good aspiration.The cause of the bent needle cannot be determined.The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The doctor reported the cutter was not cutting efficiently.Additional information: they opened a new cutter to complete the surgery.There was no harm to the patient.

Brand Name
25GA POSTERIOR PRODCEDURAL PACK WITH INTEGRATED VENTED AFI&FF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7393481
Report Number0001920664-2018-00041
Device Sequence Number16410963
Product Code HQC
UDI-Device Identifier00757770058600
UDI-Public(01)00757770058600(17)190316
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/16/2019
Device Model NumberBL5425V
Device Catalogue NumberBL5425V
Device Lot NumberW0330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1